Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 637, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2011, 5:18 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 6, 2011, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
082 WUUS54 KMEG 062218 SVRMEG ARC037-111-062300- /O.NEW.KMEG.SV.W.0637.110706T2218Z-110706T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 518 PM CDT WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... * UNTIL 600 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTEREY... OR 11 MILES NORTHWEST OF PARKIN...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY VILLAGE...STEWART...BIRDEYE...MONTEREY...COLTON...TOGO... COLDWATER...RIVER FRONT...PRINCEDALE AND MC DONALD. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3528 9050 3525 9072 3547 9074 3549 9058 TIME...MOT...LOC 2219Z 340DEG 8KT 3541 9064 $$ BORGHOFF
3 follow-up statements
676
WWUS54 KMEG 062233
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CDT WED JUL 6 2011
ARC037-111-062300-
/O.CON.KMEG.SV.W.0637.000000T0000Z-110706T2300Z/
CROSS AR-POINSETT AR-
533 PM CDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL POINSETT AND NORTHEASTERN CROSS COUNTIES...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MONTEREY...OR 11 MILES SOUTHEAST
OF HARRISBURG...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY
VILLAGE...STEWART...BIRDEYE...MONTEREY...COLTON...TOGO...COLDWATER...
PRINCEDALE AND MC DONALD.
LAT...LON 3546 9074 3548 9066 3549 9058 3528 9050
3526 9067 3536 9073
TIME...MOT...LOC 2233Z 309DEG 3KT 3541 9064
$$
BORGHOFF276
WWUS54 KMEG 062248
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT WED JUL 6 2011
ARC111-062258-
/O.CAN.KMEG.SV.W.0637.000000T0000Z-110706T2300Z/
POINSETT AR-
548 PM CDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL POINSETT COUNTY
IS CANCELLED...
AT 548 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3541 9073 3542 9055 3529 9050 3528 9051
3526 9067 3536 9073
TIME...MOT...LOC 2248Z 008DEG 8KT 3536 9066
$$
ARC037-062300-
/O.CON.KMEG.SV.W.0637.000000T0000Z-110706T2300Z/
CROSS AR-
548 PM CDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL CROSS COUNTY...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BIRDEYE...OR 10 MILES NORTHWEST
OF PARKIN...MOVING SOUTH AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDEYE...
COLTON...TOGO...COLDWATER...PRINCEDALE AND MC DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3541 9073 3542 9055 3529 9050 3528 9051
3526 9067 3536 9073
TIME...MOT...LOC 2248Z 008DEG 8KT 3536 9066
$$
BORGHOFF092
WWUS54 KMEG 062300
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT WED JUL 6 2011
ARC037-062310-
/O.EXP.KMEG.SV.W.0637.000000T0000Z-110706T2300Z/
CROSS AR-
600 PM CDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CROSS COUNTY HAS
EXPIRED...
AT 600 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3541 9073 3542 9055 3529 9050 3528 9051
3526 9067 3536 9073
TIME...MOT...LOC 2248Z 008DEG 8KT 3536 9066
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:16 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 6, 4:16 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 416 PM CDT WED JUL 6 2011 .DISCUSSION... CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN ARKANSAS AND WESTERN TENNESSEE. A FEW STORMS COULD ALSO DEVELOP OVER NORTHERN MISSISSIPPI LATER THIS EVENING. TEMPERATURES ACROSS THE REGION ARE GENERALLY IN THE 90S. TEMPERATURES IN NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL HAVE DROPPED SIGNIFICANTLY...INTO THE 70S...BEHIND THE THUNDERSTORMS MOVING ACROSS THAT PORTION OF THE REGION. TONIGHT...THE THUNDERSTORMS SHOULD BEGIN TO SLOWLY DISSIPATE THIS EVENING. A WEAK COLD FRONT WILL BEGIN TO SLIDE INTO SOUTHERN MISSOURI TONIGHT. THUNDERSTORMS COULD DEVELOP ALONG THE FRONT AND DRIFT INTO THE MIDSOUTH DURING THE OVERNIGHT HOURS. NORTHEASTERN ARKANSAS AND THE MISSOURI BOOTHEEL WILL HAVE THE BEST CHANCE OF SEEING PRECIPITATION TONIGHT. A FEW THUNDERSTORMS COULD BE ON THE STRONG SIDE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS KANSAS TONIGHT AND BEGIN MOVING SOUTHEAST TOWARDS THE REGION. THESE THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO A COMPLEX OF STORMS AND MOVE INTO THE MIDSOUTH. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE WEAK COLD FRONT WILL MAKE ITS WAY INTO THE MIDSOUTH ON THURSDAY AND STALL OUT ACROSS THE REGION. THE THUNDERSTORM COMPLEX THAT WILL MOVE ACROSS THE MIDSOUTH ON THURSDAY COULD BE THE FIRST OF TWO OR THREE COMPLEXES TO MOVE INTO THE REGION. AS LONG AS THE WEAK COLD FRONT IS POSITIONED ACROSS THE REGION...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY. UPPER LEVEL WINDS WILL SUPPORT A SOUTHEAST MOVEMENT...WHICH IS GENERALLY PARALLEL TO THE FRONT. WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE ALONG THE STALLED COLD FRONT...LOCALIZED FLASH FLOODING MAY BECOME A CONCERN. THE AREAS MOST LIKELY TO SEE THESE HEAVY RAINS WILL BE NORTHEASTERN ARKANSAS...WESTERN TENNESSEE...AND THE MISSOURI BOOTHEEL. THE HEAVY RAIN THREAT WILL NEED TO BE MONITORED CLOSELY IN FOLLOWING FORECAST PACKAGES. THE STORMS WILL FINALLY BEGIN CLEARING THE AREA LATE FRIDAY NIGHT. THE FRONT WILL RETREAT BACK TO THE NORTH AS A WARM FRONT. A FEW POP UP SHOWERS AND STORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS ACROSS NORTHERN MISSISSIPPI AND EASTERN ARKANSAS DURING THE DAY ON SATURDAY ALONG THE WARM FRONT. A STRONG RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING INTO THE REGION ON SUNDAY. TEMPERATURES WILL HEAT UP FOR SUNDAY THROUGH TUESDAY. WITH LITTLE CHANCES FOR PRECIPITATION AND HIGHER HUMIDITY LEVELS DUE TO RECENT RAINS...HEAT INDEX VALUES WILL APPROACH OR EXCEED 105 DEGREES DURING THIS TIME FRAME. A HEAT ADVISORY WILL BE POSSIBLE FOR SUNDAY THROUGH TUESDAY. THE RIDGE OF HIGH PRESSURE WILL BEGIN TO BREAK DOWN ON WEDNESDAY. TEMPERATURES WILL STILL BE QUITE HOT AND HEAT INDEX VALUES WILL AGAIN APPROACH 105 DEGREES. A HEAT ADVISORY MAY BE POSSIBLE FOR WEDNESDAY...HOWEVER CONFIDENCE IS LOW AT THIS TIME. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR WEDNESDAY DUE TO THE RIDGE OF HIGH PRESSURE BREAKING DOWN. RRH && .AVIATION... 18Z TAF CYCLE NEW TS ARE BEGINNING TO DEVELOP ON THE OLD OUTFLOW FROM CONVECTION OVERNIGHT IN MO TO THE NW OF JBR. FOR THIS REASON ADDED VCTS AT 21Z FOR JBR...AND LEFT JUST A CB IN FOR ISOLD TS AT ALL OTHER TAF LOCATIONS. NOT EXPECTING ANY LOWER VIS THAN 5SM AT TUP TONIGHT. OTHERWISE WINDS WILL GENERALLY BE LGT OUT OF THE SSW-SW TODAY NO MORE THAN 5-7 KT OUTSIDE OF TS/TS OUTFLOW BOUNDARIES...BECOMING MORE SE-VRB OVERNIGHT 5KT OR LESS. ADDED CB A LITTLE EARLIER AT 15-16Z BASED ON TRENDS FROM THE PAST TWO DAYS. TOO EARLY TO ACTUALLY PIN DOWN TIMES FOR CONVECTION AT INDIVIDUAL SITES...BUT THU LOOKS LIKE A BETTER CHC OF TS AT ALL LOCATIONS. NGU && .PRELIMINARY POINT TEMPS/POPS... MEM 76 93 75 91 / 30 50 60 60 MKL 70 92 71 88 / 20 50 60 60 JBR 72 90 71 88 / 40 50 60 40 TUP 72 94 72 91 / 20 40 50 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 6, 3:41 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT WED JUL 6 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 341 PM CDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALIZED HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE EXPECTED ON FRIDAY. A FEW STORMS COULD REACH SEVERE LIMITS. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...SO LOCALIZED FLASH FLOODING WILL BECOME A CONCERN. HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES ON SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH FRIDAY. RRH
In the hours before
Special weather statement, Jul 6, 2:50 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT WED JUL 6 2011 ARZ009-018-MOZ113-062015- CLAY AR-GREENE AR-DUNKLIN MO- 250 PM CDT WED JUL 6 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER RECTOR AT 250 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR MARMADUKE...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3616 9001 3604 9044 3642 9055 3647 9019 TIME...MOT...LOC 1950Z 344DEG 13KT 3627 9031
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 28 min |
| Jul 6, 2:50 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Jul 6, 5:41 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.